Alert archive / Mississippi / Flash Flood Warnings in 2010
Flash Flood Warning 90, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 13, 2010, 1:38 PM CDT for Jefferson Davis County, Mississippi. It was in force for 2 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2010, 1:38 PM CDT (18:38 UTC)
- Expired
- Aug 13, 2010, 3:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Jefferson Davis County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 75 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 1:45 PM CDT | FLASH FLOOD | Prentiss, MS | STREETS UNDER WATER IN AND AROUND PRENTISS AREA. TRAFFIC BEING REDIRECTED AT HIGHWAY 42 EAST AND HIGHWAY 84 BYPASS. |
| Aug 13, 2:30 PM CDT | HEAVY RAIN 3.72 | Prentiss, MS | 3.72 INCHES MEASURED AT PRENTISS FIRE DEPARTMENT. |
| Aug 13, 3:00 PM CDT | HEAVY RAIN 2.9 | 3 Ne Prentiss, MS | 2.90 INCHES REPORTED ON HALL LANE NORTHEAST OF PRENTISS. |
| Aug 13, 3:40 PM CDT | FLASH FLOOD | Prentiss, MS | FLASH FLOODING REPORTED IN PRENTISS...AND WATER ENTERED A BUSINESS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2147 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
296
WGUS54 KJAN 131838
FFWJAN
MSC065-132045-
/O.NEW.KJAN.FF.W.0090.100813T1838Z-100813T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
138 PM CDT FRI AUG 13 2010
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...
* UNTIL 345 PM CDT
* AT 138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR PRENTISS...OR 18 MILES
WEST OF COLLINS...MOVING EAST AT 5 MPH. ESTIMATED RADAR RAINFALL
AMOUNTS...ON THE ORDER OF TWO TO THREE INCHES...HAVE OCCURRED IN
THE PAST HOUR.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CARSON AND CLEM
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL ONE TO TWO INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3170 8996 3177 8985 3177 8976 3160 8976
3154 8971 3144 8970 3146 8995
$$
CME1 follow-up statement
580
WGUS74 KJAN 131910
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
210 PM CDT FRI AUG 13 2010
MSC065-132045-
/O.CON.KJAN.FF.W.0090.000000T0000Z-100813T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON DAVIS MS-
210 PM CDT FRI AUG 13 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR
NORTHWESTERN JEFFERSON DAVIS COUNTY...
AT 208 PM CDT...LOCAL EMERGENCY MANAGEMENT OFFICIALS REPORTED FLASH
FLOODING IN AND AROUND PRENTISS. THE STORMS WERE NEARLY STATIONARY.
ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR
INCHES...HAVE OCCURRED IN THE PAST TWO HOURS. SOME ROADS ARE FLOODED
AND TRAFFIC IS BEING REDIRECTED AROUND TOWN.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLEM
HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT HOUR.
WITH AN ADDITIONAL ONE INCH POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3170 8996 3177 8985 3177 8976 3160 8976
3155 8977 3156 8994
$$
CMEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 10:20 AM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Aug 13, 10:20 AM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1020 AM CDT FRI AUG 13 2010
.UPDATE...WILL BE ISSUING ANOTHER UPDATE TO ADJUST TEMPERATURES AND
CANCEL PART OF THE HEAT ADVISORY FOR TODAY. BAND OF THICK CLOUDS AND
CONVECTION PERSISTS FROM N OF JAN SW INTO EC AND SOUTHERN SECTIONS
OF NE LA. OBVIOUSLY TEMPERATURES ARE STRUGGLING IN THIS AREA...AND
EVEN IF CONVECTION WEAKENS AND CLOUDS THIN SEEMS LIKE IT WILL BE
VERY DIFFICULT TO REACH HEAT ADVISORY CRITERIA. THUS HAVE TRIMMED
OFF THE SOUTHERN PART OF THE HEAT ADVISORY FOR TODAY...BUT WILL
LEAVE IT AS IS FOR SAT. ON THE FLIP SIDE...AM CONCERNED THAT THAT
THE UPPER DELTA REGION OF THE ARKLAMISS MAY NEED A EXCESSIVE HEAT
WARNING. HEAT INDICES ALREADY AOA 105F IN THESE AREAS AT 15Z...AND
GIVEN THAT SUCH A MOIST AIRMASS IS IN PLACE...SEEMS LIKELY THESE
AREAS WILL BE ABLE TO MAINTAIN LOW/MID 70S DEWPOINTS EVEN WITH TEMPS
AOA 100F THIS AFTERNOON. QUICK LOOK AT OVERNIGHT GUIDANCE WOULD
SUGGEST THAT IF ANYTHING CONDITIONS WILL ONLY GET WORSE INTO THE
WEEKEND AS WEAK BOUNDARY APPROACHES FROM THE N...PUTTING AREA IN THE
THERMAL RIDGE WITH LOW LEVEL MOISTURE POOLING. WILL LOOK CLOSELY AT
12Z GUIDANCE...AND IF IT CONTINUES TO SUPPORT THIS...MAY UPDATE
AGAIN TO ISSUE EXCESSIVE HEAT WARNING FOR THESE AREAS. HAVE GONE
AHEAD AND RAISED TEMPERATURES FOR SUNDAY AS AVAILABLE GUIDANCE
SUGGESTS WARMER TEMPS THAN CURRENTLY FORECAST. /AG/
&&
.AVIATION...SOLID PRECIP CHANCES WILL EXIST TODAY ACROSS THE S HALF
AND IMPACT THE 3 SOUTHERN SITES. AT THIS TIME...VFR CONDITIONS LOOK
TO PREVAIL THROUGH ATLEAST 06Z...OUTSIDE OF ANY CONVECTION. I WILL
TRY AND TIME STORMS IMPACTING THE SITES CLOSER AND HAVE RESTRICTED
CONDITIONS FOR A SHORTER DURATION. AS IMPACT ON ANY PARTICULAR SITE
BECOME MORE CLEAR...WILL AMD TO COVER THOSE. AT THIS TIME...HEAVY
PRECIP LOOKS TO REDUCE VIS TO AROUND 1SM WITH CEILINGS 1500-2500 FT.
THERE SEEMS TO BE THE POTENTIAL FOR ANOTHER ROUND OF MORNING
ACTIVITY TONIGHT...BUT WITH THE AXIS SHIFTED TOWARD THE I-59
CORRIDOR. WILL COVER THIS WITH VCSH AFTER 10Z FOR MEI/HBG. OUTSIDE
THAT...THERE COULD BE SOME TYPICAL MORNING MVFR VIS RESTRICTIONS
AFTER 09Z UNTIL 13Z. /CME/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 95 76 97 77 / 54 33 29 16
MERIDIAN 95 75 95 75 / 67 41 41 16
VICKSBURG 90 75 98 76 / 43 25 22 15
HATTIESBURG 94 76 94 77 / 75 39 62 30
NATCHEZ 89 76 97 77 / 51 19 37 18
GREENVILLE 102 77 101 78 / 17 17 15 18
GREENWOOD 100 76 101 77 / 23 25 16 17
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT SATURDAY FOR MSZ018-019-025>041.
HEAT ADVISORY FROM 7 AM TO 7 PM CDT SATURDAY FOR MSZ042-047-053-
059-060.
LA...HEAT ADVISORY UNTIL 7 PM CDT SATURDAY FOR LAZ007>009-015-026.
HEAT ADVISORY FROM 7 AM TO 7 PM CDT SATURDAY FOR LAZ016-023>025.
AR...HEAT ADVISORY UNTIL 7 PM CDT SATURDAY FOR ARZ074-075.
&&
AEG/CMEHazardous weather outlook, Aug 13, 4:58 AM CDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 458 AM CDT FRI AUG 13 2010 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>042-047-053- 059-060-141000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-WARREN-CLAIBORNE-JEFFERSON-ADAMS- 458 AM CDT FRI AUG 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT HIGH TEMPERATURES IN THE UPPER 90S TO NEAR 100 DEGREES WILL COMBINE WITH HIGH HUMIDITY TO PRODUCE HEAT INDEX VALUES OF 106 TO 111 DEGREES AGAIN THIS AFTERNOON. OVERNIGHT LOWS WILL ONLY FALL INTO THE MID TO UPPER 70S PROVIDING LITTLE RELIEF FROM THE DAYTIME HEAT. A HEAT ADVISORY IS IN EFFECT THROUGH SATURDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIGH TEMPERATURES IN THE UPPER 90S TO NEAR 100 DEGREES WILL COMBINE WITH HIGH HUMIDITY TO PRODUCE HEAT INDEX VALUES OF 107 TO 112 DEGREES SATURDAY AFTERNOON. A HEAT ADVISORY IS IN EFFECT THROUGH SATURDAY AFTERNOON. COOLER TEMPERATURES ARE EXPECTED FOR SUNDAY BUT A HEAT ADVISORY MAY NEED TO BE EXTENDED THROUGH SUNDAY FOR A PORTION OF THE AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. MSZ043>046-048>052-054>058-061>066-072>074-141000- MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 458 AM CDT FRI AUG 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT HIGH TEMPERATURES IN THE MID TO UPPER 90S WILL COMBINE WITH HIGH HUMIDITY TO PRODUCE HEAT INDEX READINGS OF 101 TO 106 DEGREES AGAIN THIS AFTERNOON. MEANWHILE...THE REMNANTS OF TROPICAL DEPRESSION FIVE OVER THE MISSISSIPPI COAST WILL ENHANCE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL ACROSS SOUTHERN AND CENTRAL MISSISSIPPI TODAY. LOCAL RAINFALL AMOUNTS OF 1 TO 3 INCHES COULD FALL IN PLACES...LEADING TO THE PONDING OF WATER IN LOW-LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE WEAK LOW PRESSURE CENTER WILL MEANDER ACROSS SOUTHEAST MISSISSIPPI AT LEAST THROUGH SATURDAY KEEPING SOME RISK FOR TROPICAL DOWNPOURS AND ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES IN SOME LOCATIONS. THE EVENTUAL DISSIPATION OF THIS SYSTEM IS QUITE UNCERTAIN AND WILL NEED TO BE MONITORED INTO THE FIRST PART OF NEXT WEEK. IN ADDITION...HIGH TEMPERATURES IN THE MID TO UPPER 90S WILL COMBINE WITH HIGH HUMIDITY TO PRODUCE HEAT INDEX READINGS OF 100 TO 105 DEGREES SATURDAY AFTERNOON. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 22
In the hours before
Special weather statement, Aug 13, 8:47 AM CDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 847 AM CDT FRI AUG 13 2010 LAZ026-MSZ060-131425- CONCORDIA LA-ADAMS MS- 847 AM CDT FRI AUG 13 2010 A BAND OF SHOWERS AND THUNDERSTORMS...CAPABLE OF PRODUCING VERY HEAVY RAIN...WAS LOCATED FROM AROUND NATCHEZ TO 7 MILES SOUTH OF FERRIDAY AT 844 AM CDT. THE LINE WAS NEARLY STATIONARY AND HAS PRODUCED 1 TO 1.5 INCHES OF RAIN OVER THE PAST 30 MINUTES TO ONE HOUR. IF THIS TYPE OF HEAVY RAINFALL PERSISTS FOR ANOTHER 30 MINUTES...FLASH FLOODING WILL BECOME A POSSIBILITY AND A FLASH FLOOD WARNING MAY BE NEEDED. PEOPLE IN NORTHERN ADAMS COUNTY...AND CENTRAL CONCORDIA PARISH SHOULD MONITOR THIS ACTIVITY CLOSELY. CME
Local storm report, Aug 13, 9:26 AM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
926 AM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 AM HEAVY RAIN NATCHEZ 31.55N 91.39W
08/13/2010 M2.54 INCH ADAMS MS EMERGENCY MNGR
2.54 IN OF RAIN HAS FALLEN AT THE EOC SINCE 7 AM.
&&
CMELocal storm report, Aug 13, 10:24 AM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1024 AM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM FLASH FLOOD NATCHEZ 31.55N 91.39W
08/13/2010 ADAMS MS EMERGENCY MNGR
A PORTION OF N WALL ST WAS FLOODED WITH 14 TO 16 INCHES
OF WATER COVERING THE ROAD. THE HIGH WATER DID APPROACH
THE BASE OF ONE HOME...BUT NOW HAS RECEDED.
&&
CMELocal storm report, Aug 13, 12:36 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1236 PM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 AM FLASH FLOOD 2 SW FAYETTE 31.69N 91.09W
08/13/2010 JEFFERSON MS PUBLIC
SEVERAL LOW LYING COUNTY ROADS COVERED WITH WATER WITH
ESTIMATED 3-5 INCHES RAINFALL
&&
JALLENSpecial weather statement, Aug 13, 1:20 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 120 PM CDT FRI AUG 13 2010 MSZ064-065-131850- COVINGTON MS-JEFFERSON DAVIS MS- 120 PM CDT FRI AUG 13 2010 SEVERAL CLUSTERS OF SLOW MOVING THUNDERSTORMS WERE PRODUCING VERY HEAVY RAIN ACROSS PORTIONS OF JEFFERSON DAVIS AND COVINGTON COUNTIES AT 118 PM CDT. THESE STORMS WERE PRODUCING RAINFALL RATES UP TO 2 INCHES PER HOUR. IF THIS SORT OF HEAVY RAINFALL CAN PERSIST...THEN FLASH FLOODING WILL BECOME AND ISSUE AND A WARNING MAY BE NEEDED. PEOPLE IN CENTRAL JEFFERSON DAVIS AND COVINGTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. CME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 9:03 AM CDT | Flash Flood Warning | JAN | Adams | 117 min |
| Aug 13, 9:22 AM CDT | Flash Flood Warning | JAN | Jefferson | 113 min |
| Aug 13, 2:29 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 46 min |
| Aug 13, 2:46 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 44 min |
| Aug 13, 3:12 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 48 min |
| Aug 13, 3:32 PM CDT | Excessive Heat Warning | JAN | Bolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more | 51 hr |
| Aug 13, 3:32 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes | 30 min |
| Aug 13, 4:44 PM CDT | Flash Flood Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 2 hr |
| Aug 13, 5:25 PM CDT | Flash Flood Warning | JAN | Clay, Lowndes | 2 hr |
| Aug 13, 6:13 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 47 min |
Nearby
Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.